Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low CD4 and no symptoms
Aug 16, 2013

Hi Dr.Young.My mother also developed rashes all over her body on the 8th day of treatment and was having high temperature of 102.The doc here changed her medication to TDF+3TC+Efv but he is unsure of the reason of rashes.Is it a drug side effect?If yes what could be the component that is causing this?As she developed fever and rashes in the middle of night and she is taking Efv before sleeping,is it the cause?The doc says that the rashes will subside but I'm finding it hard to believe.What if it starts getting worse?I am totally clueless on this.What are my options left if any?

Response from Dr. Young

Hello and thanks for posting again.

I agree with the switch of your mother's medications from AZT to TDF (tenofovir). This should help with the nausea and diarrhea that she has been experiencing.

There are multiple causes of fever and rash, but most likely at this stage is a drug reaction- probably to the EFV (efavirenz). If mild, this reaction can resolve while still taking the medication, but I'm a little worried about her fever- this could be an indicator of a more serious allergic reaction.

If her rash and fever worsen, first talk to her care provider. They could mean that she will have to switch from efavirenz to an alternative medication. Worry not, there are a number of suitable alternatives; which one will depend on which country you live in and the available medications.

I hope that helps, BY



Previous
Additional HIV exposures.
Next
Pls help Dr Shannon...this is my 3rd post....

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement